| Model Number |
CB030 |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Material Deformation (2976); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be submitted upon completion of the evaluation.
Event or Problem Description
Procedure performed: na (sterile unit returned).Event description: complaint 1 of 4: 2022-000726 [mfr #2027111-2022-00533].Complaint 2 of 4: 2022-001472.Complaint 3 of 4: 2022-001473.Complaint 4 of 4: 2022-001474.While the surgeon was trying to cut using applied medical scissors, the device blocked the jaws.The scissor no longer opened, locking also in the handle.The surgeon also had difficulty removing the device.Additional information received by email from applied medical representative on (b)(6) 2022: yes, the does not work upon initial use just after a few minutes of use the scissors did not open anymore the blades did not open/close fully at the beginning.The scissors were not used to cut staples/ lapband/dense tissue.It was not a dangerous condition, simply the blades of the scissors remained locked in the open position, physiological tissues (peritoneum) were cut and the blades were not damaged.Additional information received by email from applied medical representative on (b)(6) 2022: only one scissors are involved in the accident, but the customer also wants to return the remaining scissors of the defective batch(3 sterile samples).Additional information received by email from applied medical team member on (b)(6) 2022: upon evaluation of the returned event unit and 3 sterile non-event units for complaint 2022-000726, it was found that the 3 sterile units failed the [test method] on (b)(6) 2022 due to burr formation that prevents the unit from being able to actuate.Intervention: na (sterile unit returned).Patient status: na (sterile unit returned).
Event or Problem Description
Procedure performed: na (sterile unit returned).Event description: complaint 1 of 4: (b)(4) [mfr #2027111-2022-00533], complaint 2 of 4: (b)(4) [mfr #2027111-2022-00623], complaint 3 of 4: (b)(4) [mfr #2027111-2022-00624], complaint 4 of 4: (b)(4) [mfr #2027111-2022-00625].While the surgeon was trying to cut using applied medical scissors, the device blocked the jaws.The scissor no longer opened, locking also in the handle.The surgeon also had difficulty removing the device.Additional information received by email from applied medical representative on 16mar22: yes, the does not work upon initial use just after a few minutes of use the scissors did not open anymore the blades did not open/close fully at the beginning the scissors were not used to cut staples/ lapband/dense tissue "it was not a dangerous condition, simply the blades of the scissors remained locked in the open position, physiological tissues (peritoneum) were cut and the blades were not damaged" additional information received by email from applied medical representative on 16mar22: only one scissors are involved in the accident, but the customer also wants to return the remaining scissors of the defective batch (3 sterile samples).Additional information received by email from applied medical team member on 25may22: upon evaluation of the returned event unit and 3 sterile non-event units for complaint (b)(4), it was found that the 3 sterile units failed the [test method] on 10may22 due to burr formation that prevents the unit from being able to actuate.
Additional Manufacturer Narrative
A non-event sterile unit was returned to applied medical for evaluation.Visual inspection and testing performed confirmed the complainant¿s experience as damage to the blades was observed preventing the unit from actuating.Based on the condition of the returned sterile unit and the description of the event, a burr likely resulted from the scissor blades interfering with one another at their proximal end.However, the exact root cause of the blades interfering with each other is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.